Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 70, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2006, 5:23 PM MDT for Goshen County, Wyoming. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2006, 5:23 PM MDT (23:23 UTC)
- Expired
- Jun 24, 2006, 6:00 PM MDT
- In force
- 37 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 111 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:30 PM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 24, 1:30 PM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 130 PM MDT SAT JUN 24 2006 .SHORT TERM...TONIGHT THROUGH 12Z MONDAY. CONVECTION HAS STARTED IN NORTHERN LARAMIE RANGE AND IS SPREADING SE IN ASSOCIATION WITH A SHORT WAVE MOVING IN THE UPPER NORTHWEST FLOW. ADDITIONALLY SOME TRW ACTIVITY JUST SOUTH OF THE BORDER IN NORTH CENTRAL COLORADO. EXPECT ISOLATED TO SCATTERED CONVECTION THROUGH MIDNIGHT IN SE WY MORE OF A NOCTURNAL EVENT AGAIN TONIGHT IN THE PANHANDLE. HAD TO DROP TEMPERATURES THIS AFTERNOON AS NOT WARMING UP AS QUICKLY AS IN THE EARLIER FORECAST AND GUIDANCE HAS IT EVEN COOLER TOMORROW SO ADJUSTED TEMPS DOWN AGAIN. PER THE NEW MODELS HAVE GONE PRETTY MUCH DRY FOR THE CWA SUNDAY INTO MONDAY MORNING. .LONG TERM...MON THRU SAT...PATTERN REMAINS ABOUT THE SAME THROUGH THE MIDDLE OF THE WEEK WITH A COOL TROF IN THE E AND THE RIDGE IN THE W. AREA WILL STILL BE UNDER THE INFLUENCE OF THE COOLER NE/E SFC WINDS. HAVE CONTD IDEA OF SOME LATE DAY TSTMS MON INTO WED MAINLY IN WY...FIGURING UPSLOPE FLOW ON HIGHER TERRAIN WILL GENERATE SOME TSTMS. GFS NOT SHOWING MUCH OF A LOW LEVEL MSTR SURGE...IN FACT IT KEEPS DEWPOINTS PRETTY MUCH IN THE 40S...SO NOT MUCH INSTBLTY IN NEB PNHNDL. GFS MAY HANG ONTO UPPER TROF A BIT TOO LONG COMPARED WITH ECMWF AND UKMET WHICH BRING THE UPPER RIDGE E QUICKER. GFS SHOWS A S/WV TROF MOVG ACRS TOP OF RDG THU/FRI WITH MORE WDSPRD PCPN THAN EARLIER IN THE WEEK. OTHER MODELS WOULD SUGGEST A WARMER/DRIER REGIME...SO HAVE HELD ONTO TO CURRENT FCSTS WHICH LOOK LIKE A DECENT PLACE TO START. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...JG
Hazardous weather outlook, Jun 24, 10:45 AM MDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT SAT JUN 24 2006 NEZ001>003-019>021-054-055-WYZ059-060-067>070-251645- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1045 AM MDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR. THE STRONGEST STORMS WILL PRODUCE BRIEF HEAVY RAIN...WIND GUSTS TO 60 MPH...HAIL...POSSIBLY LARGER THAN PENNIES...AND FREQUENT LIGHTNING. THE STRONGEST STORMS WILL BE SOUTH OF A CHEYENNE TO SIDNEY LINE. SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE... WITH MODERATE WILDFIRE DANGER ACROSS SOUTHEAST WYOMING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL PREVAIL EACH DAY. SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE... WITH MODERATE WILDFIRE DANGER ACROSS SOUTHEAST WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND EVENING MAINLY IN LARAMIE...KIMBALL AND CHEYENNE COUNTIES. WYZ061>066-251645- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1045 AM MDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED AFTERNOON AND EVENING NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR. MODERATE WILDFIRE DANGER CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GRIFFITH
In the hours before
Local storm report, Jun 24, 2:20 PM MDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
220 PM MDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TORNADO 7 NE AGATE 42.48N 103.68W
06/23/2006 SIOUX NE STORM CHASER
ON GROUND 2.5 MINUTES REPORTED BY DOSWELL
&&
GRIFFITHLocal storm report, Jun 24, 3:21 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
321 PM MDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL 25 WSW CHEYENNE 41.01N 105.24W
06/24/2006 E1.00 INCH LARAMIE WY NWS EMPLOYEE
&&Local storm report, Jun 24, 3:27 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
327 PM MDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 24 WSW CHEYENNE 41.01N 105.22W
06/24/2006 E1.75 INCH LARAMIE WY FIRE DEPT/RESCUE
FIRE DISTRICT 10 ON HARRIMAN ROAD
&&Local storm report, Jun 24, 3:44 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 5 SE CHEYENNE 41.09N 104.72W
06/24/2006 E0.50 INCH LARAMIE WY PUBLIC
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:10 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 20 min |
| Jun 24, 4:18 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 42 min |
| Jun 23, 6:25 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 50 min |
| Jun 23, 7:13 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 47 min |
| Jun 23, 7:55 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Sioux | 39 min |
| Jun 23, 8:39 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 25 min |
| Jun 24, 1:00 AM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 45 min |
| Jun 24, 3:33 AM MDT | Flash Flood Warning | CYS | Cheyenne | 117 min |
| Jun 24, 5:38 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 19 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.